Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 146, NWS North Platte, NE

June 30, 2012Garfield County, Holt County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2012, 2:28 PM CDT for Garfield County, Holt County, Loup County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2012, 2:28 PM CDT (19:28 UTC)
Expired
Jun 30, 2012, 3:15 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garfield County, NE, Holt County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 2:55 PM CDTHAIL 1.510 Ne Taylor, NESMALL BRANCHES ALSO DOWN.
Jun 30, 3:15 PM CDTTSTM WND GST 606 N Burwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-591 J/kg
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS53 KLBF 301928
SVRLBF
NEC071-089-115-302015-
/O.NEW.KLBF.SV.W.0146.120630T1928Z-120630T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 315 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HORSESHOE BEND LAKE...OR 12 MILES NORTH OF TAYLOR...AND MOVING EAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF          
  EASTERN LOUP NEAR CALAMUS LAKE...NORTHWESTERN GARFIELD AND         
  SOUTHWESTERN HOLT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS     
  HIGHWAY 11 MILE MARKER 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR CALAMUS LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

LAT...LON 4215 9904 4187 9890 4180 9942 4202 9947
TIME...MOT...LOC 1927Z 252DEG 15KT 4194 9930
WIND...HAIL 60MPH 1.00IN

$$

STOPPKOTTE
2 follow-up statements
140 
WWUS53 KLBF 301946
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT SAT JUN 30 2012

NEC071-089-115-302015-
/O.CON.KLBF.SV.W.0146.000000T0000Z-120630T2015Z/
GARFIELD NE-HOLT NE-LOUP NE-
246 PM CDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LOUP...SOUTHWESTERN HOLT AND NORTHWESTERN GARFIELD COUNTIES UNTIL 315
PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CALAMUS RESERVOIR STATE RECREATION AREA...OR 12 MILES NORTH OF
TAYLOR...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALAMUS RESERVOIR STATE RECREATION AREA AROUND 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. LIGHTNING MAY ALSO START WILDFIRES IN AND NEAR 
THE THUNDERSTORM AREA.

IF ON OR NEAR CALAMUS RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN 
PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE 
INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN 
A THUNDERSTORM.

&&

LAT...LON 4215 9904 4187 9890 4180 9942 4202 9947
TIME...MOT...LOC 1945Z 265DEG 7KT 4193 9929
WIND...HAIL 60MPH 1.50IN

$$

STOPPKOTTE
974 
WWUS53 KLBF 302002
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT SAT JUN 30 2012

NEC089-302009-
/O.CAN.KLBF.SV.W.0146.000000T0000Z-120630T2015Z/
HOLT NE-
302 PM CDT SAT JUN 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THAT 
PORTION OF THE WARNED AREA IN HOLT COUNTY.

LAT...LON 4205 9935 4209 9902 4187 9890 4180 9942
TIME...MOT...LOC 1959Z 273DEG 16KT 4192 9922

$$

NEC071-115-302015-
/O.CON.KLBF.SV.W.0146.000000T0000Z-120630T2015Z/
GARFIELD NE-LOUP NE-
302 PM CDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN LOUP
AND NORTHWESTERN GARFIELD COUNTIES UNTIL 315 PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CALAMUS RESERVOIR STATE RECREATION AREA...OR 12 MILES NORTHWEST OF
BURWELL...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LOUP AND NORTHWESTERN GARFIELD COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS HIGHWAY 11 MILE MARKER 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD. PEOPLE OUTSIDE SHOULD MOVE 
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. WILDFIRE STARTS ARE ALSO POSSIBLE DUE TO THE 
HIGH DENSITY OF LIGHTNING WITH THIS STORM.

IF ON OR NEAR CALAMUS RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN 
PRODUCE LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE 
INTO DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN 
A THUNDERSTORM.

&&

LAT...LON 4205 9935 4209 9902 4187 9890 4180 9942
TIME...MOT...LOC 1959Z 273DEG 16KT 4192 9922
WIND...HAIL 60MPH 1.50IN

$$

STOPPKOTTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:44 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 30, 12:44 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 PM CDT SAT JUN 30 2012

.AVIATION...18Z TAFS FOR KLBF AND KVTN.

TIMING AND ULTIMATE COVERAGE OF TSRA IS THE FCST PROBLEM OF THE
DAY. SHORT RANGE AND CONVECTION ALLOWING MODELS HAVE A VARIETY OF
IDEAS ON HOW CONVECTION WILL DEVELOP THIS AFTERNOON THOUGH NONE
SEEM TO HAVE IT HANDLED WELL AS OF 17Z. THOUGH TCU/CB CLOSE TO
KLBF ATTM DETAILS ARE HARD TO SEE DUE TO SMOKE AND RESULTING HAZE FROM
SERN WY FIRE CONBINED WITH HIGH SFC DEW POINTS.
REGARDLESS...DEVELOPING TSRA DOES HAVE CG LIGHTNING INCREASING AND
APPEARS TO BE THE BOUNDARY BETWEEN THE MOIST AIR IN THE EAST AND
THE PUSH OF DRY AIR ASSOCIATED WITH SHORT WAVE DIVING SEWD FROM SW
SD. BELIEVE THIS TO BE THE INITIAL DEVELOPMENT WHICH WILL HAVE THE
POTENTIAL TO EXPAND IN COVERAGE AND INTENSITY. FCST SOUNDINGS AND
RECENT TSRA HISTORY SUGGESTS GUSTY WINDS SHOULD BE EXPECTED WITH
ANY TSRA...AND EVEN CURRENT WEAK RETURNS ON KLNX STILL SHOWING
OUTFLOW BOUNDARIES. AS FOR KVTN...MAIN TSRA COVERAGE INITIALLY
SHOULD BE SOUTH OF THE TERMINAL.

LATER...A MORE SIGNIFICANT SHORT WAVE APPEARS TO BE PROGRESSING
AROUND FLATTENED UPPER RIDGE ATTM AND IS MOVING INTO NWRN CO.
RESULTING RESPONSE WILL BE FOR AN INCREASING LOW LEVEL JET TONIGHT
WHICH SHOULD INCREASE COVERAGE OF REMAINING TSRA BY EVENING.
QUESTION REMAINS IF THIS WILL OCCUR EAST OF KLBF AND KVTN
TERMINALS. CURRENT FCST IS DESIGNED SUCH THAT BETTER COVERAGE WILL
HAPPEN EAST OF THE TAF SITES...THOUGH CONFIDENCE IN ANY ONE SOLUTION
IS BELOW AVERAGE AT THIS POINT. IF WINDS GO LIGHT IN THE KLBF
VCNTY OVERNIGHT WILL HAVE TO MONITOR FOR POTENTIAL OF LLWS.

&&

.PREV DISCUSSION... /ISSUED 846 AM CDT SAT JUN 30 2012/

UPDATE...UPDATED FCST TO INCLUDE MENTION OF ISOLATED
THUNDERSTORMS IN NORTHEAST ZONES AS WELL AS SOUTHEAST ZONES.
APPEARS ELEVATED INSTABILITY AHEAD OF APPROACHING SHORTWAVE
ROUNDING FLATTENED RIDGE WORKING TO PRODUCE ISOLATED STORMS.
ADDITIONAL DEVELOPMENT POSSIBLE THIS MORNING INTO AFTERNOON.

PREV DISCUSSION... /ISSUED 406 AM CDT SAT JUN 30 2012/

DISCUSSION...

UPPER LEVEL RIDGING REMAINS IN PLACE ACROSS THE CENTRAL
PLAINS...WITH LONGWAVE TROUGHS OVER THE EASTERN PACIFIC AND
EASTERN CANADA. THE LOCAL AREA WAS IN AN AREA OF SUBSIDENCE BEHIND
A SYSTEM WHICH HAD MOVED INTO IOWA/ILLINOIS. WATER VAPOR IMAGERY
SHOWED THIS PATTERN...AND ALSO PICKED UP ON A SHORTWAVE TROUGH
OVER WESTERN WYOMING.

AT THE SURFACE...DEWPOINTS ACROSS THE FORECAST AREA RANGED FROM
THE 40S IN THE EASTERN PANHANDLE TO AROUND 70 AT KLBF.
OBSERVATIONS INDICATED A BOUNDARY FROM AROUND KIEN TO KOGA THROUGH
KMCK AND INTO NORTH CENTRAL KANSAS WITH EASTERLY WINDS ON THE EAST
SIDE OF THE BOUNDARY.

HOW TODAY/S WEATHER PANS OUT WILL DEPEND ON IF CONVECTION DEVELOPS
AHEAD OF THE WYOMING SHORTWAVE THIS MORNING. THE 30.00Z AND 30.06Z
NAM FIRE STORMS OVER THE PANHANDLE BETWEEN 12Z AND 15Z AND THE
RAPID REFRESH DOES SHOW SOME INDICATIONS OF CONVECTION IN THESE
AREAS...BUT THESE ARE THE ONLY MODELS TO DO SO. THE GFS/EC/GEM
ARE ALL DRY WHILE THE LATEST HRRR AND DOES DEVELOP STORMS...BUT
KEEPS THEM OVER SOUTH DAKOTA. ALTHOUGH THE NAM IS THE
OUTLIER...THERE IS ELEVATED INSTABILITY AND MOISTURE IN THE AREA
AND WITH THE WAVE MOVING ACROSS THE REGION...DON/T WANT TO
DISCOUNT ITS OUTPUT. THE ACTIVITY OVER WYOMING IS VERY HIGH BASED
/AROUND 11K FEET/. WILL ASSUME THAT TREND WILL CONTINUE WITH THE
MORNING HOURS BRINGING SOME SCATTERED RADAR RETURNS WITH NO
MEASURABLE RAIN TO THE NORTHWEST PART OF THE FORECAST AREA. THERE
COULD BE AN ISOLATED LIGHTNING STRIKES...AND COLLAPSING
SHOWERS/STORMS COULD CAUSE SOME GUSTY WINDS. FOR THE
AFTERNOON...PEAK HEATING...INSTABILITY AND A WEAK SHORTWAVE
PASSING SHOULD BE ENOUGH FOR STORMS TO DEVELOP. THESE STORMS TOO
WILL BE HIGH BASED AND WITH QUITE A BIT OF DRY AIR IN THE BOUNDARY
LAYER DON/T HAVE A LOT OF CONFIDENCE ON THE COVERAGE OF MEASURABLE
RAINFALL. WITH THESE CHANCES AND AS THE LOW LEVEL JET PICKS UP
THIS EVENING...KEPT CHANCES IN THE FORECAST AT THROUGH TONIGHT.
NOT A MAJOR THREAT FOR SEVERE STORMS AS THE WARMTH OF THE LAYER
ALOFT SHOULD PRECLUDE THE CHANCES FOR LARGE HAIL TO MAKE IT TO THE
GROUND. THERE IS 30 TO 45KTS OF DEEP LAYER SHEAR SO CAN/T DISCOUNT
AN ISOLATED ORGANIZED STORM BUT THINKING THE PRIMARY THREAT WILL
BE STRONG WINDS. DID DROP HIGH TEMPERATURES BY A FEW DEGREES TODAY
DUE MAINLY TO THE HIGHER CLOUD COVER EXPECTED. BUT IT WILL STILL
BE VERY WARM WITH HIGHS IN THE MID TO UPPER 90S MOST LOCATIONS.

THE UPPER LEVEL TROUGH OVER THE PACIFIC WILL MOVE ONSHORE
TONIGHT...WHICH WILL BEGIN TO AMPLIFY THE FLOW AGAIN WITH THE
RIDGE BUILDING NORTH ACROSS THE PLAINS THROUGH MONDAY. THE MODELS
ARE TRYING TO PUSH A SHORTWAVE TROUGH OVER THE RIDGE ACROSS
WYOMING AND SOUTH DAKOTA ON SUNDAY SO DEVELOP PRECIPITATION OVER
THE AREA. WARM AIR ALOFT MAY KEEP SOME OF THIS FROM HAPPENING SO
MAY HAVE HIGHER CHANCES OVER THE HIGHER TERRAIN BUT WILL KEEP A
SLIGHT CHANCE OVER THE NORTHEASTERN COUNTIES AS WELL. THEN MONDAY
WILL BE DRY AS NEBRASKA SITS RIGHT UNDER THE RIDGE. FOR
TEMPERATURES...FORECAST SOUNDINGS SHOWING FULL MIXING ON SUNDAY
AND MONDAY. DID TAKE INTO ACCOUNT HIGHER CLOUD COVER ESPECIALLY OVER
THE NORTHERN PARTS OF THE FORECAST AREA SUNDAY SO DIDN/T GO AS
WARM IN THE FORECAST IN THOSE AREAS. STILL EXPECTING MID TO
UPPER 90S THOUGH. MONDAY SHOULD BE A BIT WARMER WITH MUCH OF THE
AREA LOOKING TO BE INTO THE TRIPLE DIGITS AGAIN.

NO END IS IN SITE FOR THE WARMTH AS THE MODELS KEEP THE RIDGE IN
PLACE THROUGH THE REMAINDER OF NEXT WEEK. THIS LEADS TO LOW
CHANCES FOR RAIN AND HOT TEMPERATURES. HIGHS LOOK TO BE IN THE MID
TO UPPER 90S AND SOME DAYS HITTING 100 DEGREES OR BETTER. BY
FRIDAY EVENING THE RIDGE MAY SHIFT EAST FAR ENOUGH FOR STORMS
DEVELOPING OVER COLORADO AND WYOMING TO MOVE INTO THE EASTERN
PANHANDLE. BUT UNTIL THEN THE FORECAST LOOKS DRY FOR MUCH OF NEXT
WEEK.

FIRE WEATHER...

THE CURRENT FORECAST DOESN/T HAVE ANY DAYS WITH CONDITIONS
REACHING CRITICAL FIRE WEATHER CRITERIA. SUNDAY MAY BE CLOSE WITH
BREEZY SOUTHERLY WINDS AND RELATIVE HUMIDITY FORECAST BETWEEN 15
AND 20 PERCENT OVER SOUTHWEST NEBRASKA. WILL NEED TO CONTINUE TO
WATCH FOR FIRE POTENTIAL OVER THE NEXT WEEK AS THE HEAT AND DRY
WEATHER CONTINUE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...JWS
Hazardous weather outlook, Jun 30, 11:10 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 AM CDT SAT JUN 30 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-011615-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1110 AM CDT SAT JUN 30 2012 /1010 AM MDT SAT JUN 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT.
ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL...THE MAIN SEVERE
WEATHER THREAT IS EXPECTED TO BE FROM DAMAGING WINDS.

A STATIONARY FRONT IS EXPECTED TO RESIDE ACROSS THE AREA THROUGH
THE AFTERNOON HOURS. WITH HUMID CONDITIONS ALONG AND NORTH OF THE
FRONT AND PLENTY OF SUNSHINE THROUGH THE DAY...A VERY UNSTABLE
ATMOSPHERE WILL DEVELOP. AS AN UPPER LEVEL DISTURBANCE APPROACHES
WESTERN NEBRASKA LATER TODAY...THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE EASTERN PANHANDLE AND MOVE EASTWARD THROUGH THE
REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL...ALONG
WITH ISOLATED AREAS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH PRESSURE ALOFT WILL AGAIN BUILD INTO THE HIGH PLAINS BY THE
FIRST PART OF THE WEEK. THIS WILL MEAN VERY HOT TEMPERATURES WILL
REMAIN ACROSS THE AREA THROUGH NEXT WEEK. ALTHOUGH ISOLATED
THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY...WIDESPREAD RAINFALL
IS NOT EXPECTED. THOSE PLANNING OUTDOOR ACTIVITIES THROUGH NEXT
WEEK SHOULD TAKE PRECAUTIONS TO LESSEN THE POTENTIAL OF HEAT-
RELATED ILLNESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ESTIMATED WINDS SPEEDS AND HAIL SIZE MAY BE
NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Special weather statement, Jun 30, 2:02 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
202 PM CDT SAT JUN 30 2012

NEZ026-027-038-301945-
BLAINE NE-CUSTER NE-LOUP NE-
202 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHERN
CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 245 PM CDT...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ANSELMO...OR 19 MILES SOUTH
OF BREWSTER...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. WILDFIRE STARTS WILL BE POSSIBLE DUE
TO THE HIGH DENSITY OF LIGHTNING ASSOCIATED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ANSELMO AROUND 210 PM CDT.
MILBURN AROUND 220 PM CDT.
VICTORIA SPRINGS STATE RECREATION AREA AROUND 225 PM CDT.
GATES AROUND 235 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

STOPPKOTTE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:08 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup37 min
Jun 30, 3:40 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins65 min
Jun 30, 3:48 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.